Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 466, NWS Memphis, TN

November 3, 2012Fayette County, Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Nov 3, 2012, 4:36 PM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2012, 4:36 PM CDT (21:36 UTC)
Expired
Nov 3, 2012, 5:15 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Fayette County, TN, Hardeman County, TN

The radar

The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WUUS54 KMEG 032136
SVRMEG
TNC047-069-032215-
/O.NEW.KMEG.SV.W.0466.121103T2136Z-121103T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT SAT NOV 3 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTH CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 515 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF
  WHITEVILLE...OR 17 MILES SOUTH OF BROWNSVILLE...AND MOVING EAST AT
  30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3523 8896 3527 8938 3540 8935 3539 8893
TIME...MOT...LOC 2137Z 272DEG 27KT 3536 8925

$$
1 follow-up statement
017 
WWUS54 KMEG 032151
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT SAT NOV 3 2012

TNC047-032201-
/O.CAN.KMEG.SV.W.0466.000000T0000Z-121103T2215Z/
FAYETTE TN-
451 PM CDT SAT NOV 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...

AT 451 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3523 8896 3525 8919 3539 8919 3540 8906
      3539 8893
TIME...MOT...LOC 2151Z 272DEG 27KT 3536 8912

$$

TNC069-032215-
/O.CON.KMEG.SV.W.0466.000000T0000Z-121103T2215Z/
HARDEMAN TN-
451 PM CDT SAT NOV 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTH CENTRAL HARDEMAN COUNTY...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WHITEVILLE...OR 10 MILES NORTHWEST OF BOLIVAR...MOVING EAST AT 30
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
TOONE AND SHANDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3523 8896 3525 8919 3539 8919 3540 8906
      3539 8893
TIME...MOT...LOC 2151Z 272DEG 27KT 3536 8912

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 2:54 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Nov 3, 2:54 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT SAT NOV 3 2012

.DISCUSSION...19Z SURFACE ANALYSIS PLACES AN AREA OF LOW PRESSURE
ACROSS FAR NORTHWEST TENNESSEE AND WESTERN KENTUCKY WITH A
TRAILING COLD FRONT EXTENDING BACK INTO NORTHEAST ARKANSAS. AS OF
2 PM CDT...MOSTLY SUNNY SKIES ARE PREVALENT WITH TEMPERATURES
RANGING FROM THE MIDDLE TO UPPER 70S BEHIND THE FRONT...AND UPPER
70S TO LOWER 80S ACROSS WEST TENNESSEE...NORTH MISSISSIPPI...AND
EAST ARKANSAS. SHOWER AND THUNDERSTORM CHANCES TONIGHT ALONG WITH
RAIN CHANCES MONDAY AND MONDAY NIGHT ARE THE MAIN FORECAST
CHALLENGES IN THIS AFTERNOON/S FORECAST.

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...SHORT TERM MODELS
REMAIN IN GOOD AGREEMENT WITH A WEAK COLD FRONT PASSING THROUGH
THE MID SOUTH TONIGHT. AS OF EARLY THIS AFTERNOON...A FEW
ISOLATED RAIN SHOWERS HAVE DEVELOPED NEAR THE MISSISSIPPI RIVER
ACROSS NORTHWEST TENNESSEE. BASED ON LATEST SHORT TERM
TRENDS...THINK OVERALL COVERAGE OF CONVECTIVE ACTIVITY WILL BE
PREDOMINANTLY ISOLATED AT BEST WITH THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS OCCURRING MAINLY ACROSS NORTH MISSISSIPPI THIS
EVENING. THE POTENTIAL FOR STRONG THUNDERSTORMS IS EXPECTED TO
REMAIN TOO LOW TO JUSTIFY MENTION AT THIS TIME...AND WILL REMOVE
MENTION FROM THE HAZARDOUS WEATHER OUTLOOK. A RIDGE OF HIGH
PRESSURE WILL BUILD BACK INTO THE MID SOUTH BEHIND THE COLD
FRONT...BRINGING RAIN FREE WEATHER AND COOLER TEMPERATURES WITH
HIGHS IN THE UPPER 50S NORTH TO THE LOWER 60S SOUTH ON SUNDAY.

WRF/GFS/ECMWF MODELS INDICATE AN OPEN WAVE LOW WILL DEVELOP IN THE
BASE OF AN UPPER LEVEL TROUGH AS IT ROTATES THROUGH THE LOWER
MISSISSIPPI VALLEY MONDAY AND MONDAY NIGHT. THIS WILL RESULT IN
A CHANCE FOR RAIN SHOWERS TO DEVELOP ACROSS MOST OF THE MID SOUTH
DURING THIS TIME PERIOD. RAINFALL AMOUNTS WITH THIS SYSTEM WILL BE
LIGHT WITH PERHAPS UP TO ONE TENTH OF AN INCH OF RAIN POSSIBLE IN
SPOTS.

.LONG TERM...(TUESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG RANGE
MODELS CONTINUE TO INDICATE THE UPPER LEVEL TROUGH/OPEN WAVE LOW
EJECTING OUT OF THE LOWER MISSISSIPPI VALLEY ON TUESDAY AND
DEEPENING THROUGH THE PERIOD AS IT APPROACHES AND MOVES ALONG THE
EAST COAST. THIS WILL RESULT IN NORTHWEST FLOW ACROSS THE LOWER
MISSISSIPPI VALLEY FOR THE MIDDLE OF NEXT WEEK AND GRADUALLY
TRANSITIONING TO A BUILDING UPPER LEVEL RIDGE TOWARDS THE END OF
THE PERIOD. CONSEQUENTLY...ABOVE NORMAL TEMPERATURES ARE EXPECTED
TO RETURN BY NEXT WEEKEND.

CJC

&&

.AVIATION...
18Z TAFS

A SURFACE COLD FRONT EXTENDED ACROSS NORTHWEST AR THROUGH
SOUTHEAST MO AT 17Z. A POST FRONTAL VFR DECK AROUND FL050 WAS
NOTED OVER EASTERN MO...INTO SOUTHERN IL.

FRONT SHOULD PASS THROUGH MEM/MKL AROUND 00Z. MARGINAL INSTABILITY
WILL BE PRESENT FOR ISOLATED SHRA/TSRA ALONG AND JUST AHEAD OF THE
SOUTHWARD MOVING FRONT. HAVE CONTINUED THE BRIEF VCTS MENTION AT
MEM AND MKL FOR THE 18Z TAF. TUP WILL SEE LOW END SHRA CHANCES
TOWARD 02Z OR LATER...WITH ATMOSPHERIC INSTABILITY NOT LIKELY
SUFFICIENT FOR A VCTS INCLUSION AT THIS TIME.

NAM INDICATES A SLIGHT POTENTIAL FOR MVFR CIGS TOWARD SUNRISE
SUNDAY. HAVE KEPT MENTION TO SCT AT THIS TIME.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  48  61  42  59 /  40   0   0  30
MKL  43  58  37  57 /  30   0   0  30
JBR  42  58  38  56 /  10   0   0  40
TUP  49  64  40  62 /  40  20   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 3, 3:27 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT SAT NOV 3 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
327 PM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE
ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI LATE THIS
AFTERNOON THROUGH EARLY EVENING. SMALL HAIL AND GUSTY WINDS ARE THE
MAIN THREATS WITH ANY STRONG THUNDERSTORMS AND DAMAGING WINDS WITH
ANY THUNDERSTORMS THAT REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Nov 3, 3:40 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT SAT NOV 3 2012

TNZ050>052-032115-
CROCKETT TN-HAYWOOD TN-MADISON TN-
340 PM CDT SAT NOV 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4
MILES WEST OF BROWNSVILLE AT 340 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3575 8890 3551 8891 3551 8937 3569 8938
TIME...MOT...LOC 2040Z 273DEG 30KT 3561 8928
Special weather statement, Nov 3, 3:59 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT SAT NOV 3 2012

TNZ049-050-089-032130-
FAYETTE TN-HAYWOOD TN-TIPTON TN-
359 PM CDT SAT NOV 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 18 MILES WEST OF DANCYVILLE AT 359 PM CDT...
MOVING EAST AT 40 MPH.

PEOPLE IN FAYETTE...HAYWOOD AND TIPTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3527 8919 3526 8963 3547 8963 3551 8918
TIME...MOT...LOC 2059Z 259DEG 35KT 3539 8959
Special weather statement, Nov 3, 4:22 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT SAT NOV 3 2012

TNZ052-053-032200-
CHESTER TN-MADISON TN-
422 PM CDT SAT NOV 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF BEMIS AT 423 PM CDT...
MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CHESTER AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR
HENDERSON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3545 8898 3561 8896 3559 8857 3539 8847
TIME...MOT...LOC 2123Z 279DEG 36KT 3553 8886
Special weather statement, Nov 3, 4:31 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT SAT NOV 3 2012

TNZ050-052-089-090-032200-
FAYETTE TN-HARDEMAN TN-HAYWOOD TN-MADISON TN-
431 PM CDT SAT NOV 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF DANCYVILLE AT 432 PM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3545 8897 3525 8902 3529 8942 3547 8938
TIME...MOT...LOC 2132Z 275DEG 31KT 3538 8929

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:40 PM CDTSpecial Weather StatementMEGHaywood35 min
Nov 3, 3:54 PM CDTSevere Thunderstorm WarningMEGHaywood, Madison36 min
Nov 3, 3:59 PM CDTSpecial Weather StatementMEGFayette31 min
Nov 3, 4:22 PM CDTSpecial Weather StatementMEGChester38 min
Nov 3, 4:31 PM CDTSpecial Weather StatementMEGHardeman29 min
Nov 3, 4:39 PM CDTSpecial Weather StatementMEGCarroll36 min
Nov 3, 4:50 PM CDTSpecial Weather StatementMEGShelby25 min
Nov 3, 4:52 PM CDTSpecial Weather StatementMEGChester38 min
Nov 3, 4:54 PM CDTSevere Thunderstorm WarningMEGShelby36 min
Nov 3, 4:56 PM CDTSevere Thunderstorm WarningMEGShelby23 min
Nov 3, 5:10 PM CDTSpecial Weather StatementMEGHardeman, McNairy50 min
Nov 3, 5:17 PM CDTSpecial Weather StatementMEGFayette43 min
Nov 3, 5:25 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby22 min
Nov 3, 5:34 PM CDTSpecial Weather StatementMEGHardin41 min
Nov 3, 5:40 PM CDTSpecial Weather StatementMEGShelby50 min
Nov 3, 5:42 PM CDTSevere Thunderstorm WarningMEGShelby48 min
Nov 3, 5:53 PM CDTSpecial Weather StatementMEGFayette, Hardeman52 min
Nov 3, 6:28 PM CDTSpecial Weather StatementMEGChester, Hardeman, McNairy47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.